Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS Jacksonville, FL

November 23, 2021

NWS Jacksonville, FL issued this small craft advisory at Nov 23, 2021, 1:14 AM EST. It took effect at Nov 23, 2021, 11:50 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2021, 1:14 AM EST (06:14 UTC)
In effect from
Nov 23, 2021, 11:50 AM EST
Expired
Nov 24, 2021, 3:16 PM EST
In force
27 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

348 
WHUS72 KJAX 230614
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
114 AM EST Tue Nov 23 2021

AMZ470-472-231700-
/O.UPG.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
/O.NEW.KJAX.GL.W.0007.211123T0614Z-211123T1700Z/
/O.NEW.KJAX.SC.Y.0046.211123T1700Z-211124T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
114 AM EST Tue Nov 23 2021

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM EST 
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with
  frequent gusts to gale force and seas 6 to 8 ft. For the Small
  Craft Advisory, northeast winds 15 to 25 kt and seas 5 to 8 ft 
  expected.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM and Waters from Fernandina Beach to St. 
  Augustine FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until noon EST today. For the 
  Small Craft Advisory, from noon today to 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ474-231700-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
114 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with occasional gusts near gale
  force today. Seas 5 to 8 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-231700-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-211124T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
114 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with occasional gusts near gale
  force today. Seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
645 
WHUS72 KJAX 231650
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1150 AM EST Tue Nov 23 2021

AMZ470-472-240300-
/O.CAN.KJAX.GL.W.0007.000000T0000Z-211123T1700Z/
/O.EXT.KJAX.SC.Y.0046.211123T1650Z-211125T0000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
1150 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with a few gale force gusts, and
  seas 5 to 8 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ474-240300-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211125T0000Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1150 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt with a few gale force gusts, 
  and seas 6 to 8 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ454-240300-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
1150 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt with a few gale force gusts,
  and seas 5 to 7 ft.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-240300-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211124T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
1150 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 20 kt with a few gusts to gale
  force.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM and Coastal waters from Fernandina Beach to St. 
  Augustine FL out 20 NM.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
698 
WHUS72 KJAX 232002
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
302 PM EST Tue Nov 23 2021

AMZ474-241015-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
302 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-472-241015-
/O.EXT.KJAX.SC.Y.0046.000000T0000Z-211124T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
302 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-241000-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211124T1000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
302 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
109 
WHUS72 KJAX 240624
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
124 AM EST Wed Nov 24 2021

AMZ450-240730-
/O.CAN.KJAX.SC.Y.0045.000000T0000Z-211124T1000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
124 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ470-241400-
/O.EXT.KJAX.SC.Y.0046.000000T0000Z-211124T1400Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
124 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ452-454-241400-
/O.EXT.KJAX.SC.Y.0045.000000T0000Z-211124T1400Z/
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
124 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Seas 5 to 7 ft.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL out to 20 NM.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ474-241400-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
124 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 6 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-241400-
/O.CON.KJAX.SC.Y.0046.000000T0000Z-211124T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
124 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
398 
WHUS72 KJAX 241414
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
914 AM EST Wed Nov 24 2021

AMZ452-454-241515-
/O.EXP.KJAX.SC.Y.0045.000000T0000Z-211124T1400Z/
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
914 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ470-241515-
/O.EXP.KJAX.SC.Y.0046.000000T0000Z-211124T1400Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
914 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ474-242100-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
914 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-242100-
/O.CON.KJAX.SC.Y.0046.000000T0000Z-211124T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
914 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS72 KJAX 242016
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
316 PM EST Wed Nov 24 2021

AMZ474-242130-
/O.CAN.KJAX.SC.Y.0045.000000T0000Z-211124T2100Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
316 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

AMZ472-242130-
/O.CAN.KJAX.SC.Y.0046.000000T0000Z-211124T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
316 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 12:32 AM EST, 42 minutes earlier.

Area forecast discussion, Nov 23, 12:32 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1232 AM EST Tue Nov 23 2021

.AVIATION...
[Through 06Z Wednesday]

VFR conditions through the forecast period. Post-frontal NW winds
will remain elevated overnight 8-12 kts with gusts near 20 kts at
times even at inland terminals as a secondary front (now dropping
southward near Savannah) passes by through the early morning.
Winds veer NNW to NNE through the day with winds increasing to
11-13 kts inland to 12-15 kts sustained toward the Atlantic coast
with gusts 20-25 kts, most persistent at coastal terminals. Winds
relax into the evening hours inland < 5 kts between 00-03z and
remain elevated toward the coast but weaken to 8-10 kts overnight
at SSI and SGJ.

&&

.PREV DISCUSSION [910 PM EST]...

.Near Term.../through Tuesday night/...

Cold front will pass southeast of the forecast area Tonight.
Moisture has decreased significantly along the front, and a
significant chance for showers is not expected with its passage
Tonight.

High pressure will build from the northwest behind the front.

Skies will clear from northwest to southeast overnight, following
the front as the high builds, with cooler air advecting into region.
A surge of winds will move down the coastal waters Tonight, with
conditions becoming gusty along the coast.

The high will continue to build toward the north Tuesday, with cool
airmass sinking into area. Highs on Tuesday will struggle to get out
of the 50s across much of the area except from around Gainesville
and south where readings are expected to get into the lower 60s.

The high will strengthen as it centers over the Carolinas Tuesday
night. Cool air will continue to filter into region. The flow at the
coast will be onshore. Temperatures will be below normal, with lows
in the 30s across much of inland areas, whereas the onshore flow
will keep readings near the coast milder. An inland frost possible,
with a freeze possible over interior SE GA.

.Short Term.../Wednesday through Saturday/...

The high will remain across the Carolinas on Wednesday. While the
airmass will be too dry for showers, the onshore flow will result in
an increase in cloud cover from the east. The high will slowly
weaken Wednesday night into Thursday, as it moves south into area.
The dry weather trend is expected to continue, but clouds will
increase. Highs will be milder on Wednesday, with readings generally
5 degrees higher than Tuesday. Below normal temperatures are
expected Wednesday night, with a little patchy frost over interior
SE GA possible. Highs Thursday will be around normal.

The high will continue to weaken Thursday night as a cold front
approaches from the northwest. The front is expected to largely pass
through dry on Friday, but a few showers will be possible. Near
normal temperatures expected Thursday night and Friday.

High pressure will build from the west northwest Friday night
through Saturday. A return to below normal temperatures Friday night
into Saturday. A frost will be possible across inland SE GA Friday
night.

.Long Term.../Saturday night through Monday/...

High pressure will build to the west northwest this period. A weak
cool front will slide down the east coast Sunday night. This
boundary will pass dry, but will help to reinforce the cool airmass.
This period is expected to be dry with partly cloudy skies, and
below normal temperatures.

.Marine...

A cold front will move southeast of the region Tonight, with high
pressure building to the northwest. Strong high pressure will build
across the Carolinas Tuesday night through Wednesday. This high
will sink south across region and weaken Thursday. A cold front will
move southeast through the area Friday, with high pressure then
building to the northwest behind it. A broad ridge of high pressure
will be west northwest of the region over the weekend.

Rip Currents: SE GA: Moderate through Tuesday
              NE FL: Trending toward High Tuesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  57  31  60  36  67 /   0   0   0   0   0
SSI  56  42  62  48  66 /   0   0   0   0   0
JAX  57  38  64  49  67 /   0   0   0   0   0
SGJ  58  49  66  55  69 /   0   0  10  10  10
GNV  60  37  67  46  71 /   0   0   0   0   0
OCF  62  39  69  49  73 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Freeze Watch from late tonight through Wednesday morning for
     Appling-Atkinson-Bacon-Coffee-Jeff Davis-Northern Ware-
     Pierce-Wayne.

AM...Small Craft Advisory until 4 PM EST Wednesday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 1 AM EST Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 1:06 AM ESTRip Current StatementJAXDuval, Flagler, Nassau42 hr
Nov 23, 1:14 AM ESTGale WarningJAX11 hr
Nov 23, 2:34 PM ESTFrost AdvisoryJAXBaker, Gilchrist, Nassau, Suwannee, Union17 hr
Nov 23, 1:08 AM ESTFreeze WarningJAXAppling, Atkinson, Bacon, Clinch, Coffee, Echols and 4 more31 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.